Alert archive / Nevada / Wind Advisories in 2010
Wind Advisory 10, NWS Reno, NV
NWS Reno, NV issued this wind advisory at May 9, 2010, 3:16 PM PDT for 5 counties in Nevada; Mono County, California. It took effect at May 10, 2010, 9:00 AM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2010, 3:16 PM PDT (22:16 UTC)
- In effect from
- May 10, 2010, 9:00 AM PDT
- Expired
- May 10, 2010, 7:54 PM PDT
- In force
- 11 hr
- Issued by
- NWS Reno, NV
Counties Mono County, CA, Douglas County, NV, Lyon County, NV, Mineral County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 77 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1446 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
482 WWUS75 KREV 092216 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 316 PM PDT SUN MAY 9 2010 NVZ004-101200- /O.CAN.KREV.LW.Y.0026.000000T0000Z-100510T0600Z/ /O.NEW.KREV.LW.Y.0027.100510T1700Z-100511T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 316 PM PDT SUN MAY 9 2010 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM PDT MONDAY FOR PYRAMID LAKE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR PYRAMID LAKE...WHICH IS IN EFFECT FROM 10 AM TO 8 PM PDT MONDAY. THE LAKE WIND ADVISORY FOR SUNDAY HAS BEEN CANCELLED. * WEST TO NORTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 40 MPH BY LATE MORNING AND CONTINUE THROUGH AFTERNOON BEFORE DECREASING TO 10 TO 20 MPH IN THE EVENING. * WAVE HEIGHTS 2 TO 4 FEET...HIGHEST ON EASTERN AND SOUTHEASTERN SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-101200- /O.NEW.KREV.LW.Y.0027.100510T1600Z-100511T0300Z/ /O.CON.KREV.LW.Y.0026.000000T0000Z-100510T0300Z/ GREATER LAKE TAHOE AREA- 316 PM PDT SUN MAY 9 2010 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR LAKE TAHOE... ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM PDT MONDAY FOR LAKE TAHOE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 9 AM TO 8 PM PDT MONDAY. A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * FOR THIS EVENING...SOUTHWEST WINDS 15 TO 20 MPH WITH GUSTS TO 35 MPH WILL CAUSE WAVES OF UP TO 3 FEET. * FOR MONDAY...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL CAUSE WAVES UP TO 4 FEET. * THE HIGHEST WAVES BOTH THIS EVENING AND MONDAY WILL BE ON THE EASTERN AND NORTHEASTERN SHORES FROM GLENBROOK TO KINGS BEACH. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ073-NVZ001-101200- /O.NEW.KREV.WI.Y.0010.100510T1800Z-100511T0600Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES... HAWTHORNE...YERINGTON...SMITH VALLEY 316 PM PDT SUN MAY 9 2010 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY. * WINDS: SOUTHWEST WINDS 10 TO 15 MPH WITH GUSTS UP TO 35 MPH MONDAY MORNING WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 55 MPH DURING THE AFTERNOON AND EVENING. WINDS WILL DECREASE MID TO LATE MONDAY EVENING AS A COLD FRONT MOVES THROUGH AND PRECIPITATION DEVELOPS. * IMPACTS: MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS WHICH COULD CAUSE LOSS OF VEHICLE CONTROL. IN ADDITION...AREAS OF BLOWING DUST COULD CAUSE SIGNIFICANT DECREASE IN VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE OUTDOOR OBJECTS WHICH COULD BLOW AROUND DURING GUSTY WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
5 follow-up statements
286 WWUS75 KREV 100259 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 759 PM PDT SUN MAY 9 2010 CAZ072-NVZ002-101200- /O.EXP.KREV.LW.Y.0026.000000T0000Z-100510T0300Z/ /O.CON.KREV.LW.Y.0027.100510T1600Z-100511T0300Z/ GREATER LAKE TAHOE AREA- 759 PM PDT SUN MAY 9 2010 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM PDT MONDAY FOR LAKE TAHOE... ...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING FOR LAKE TAHOE... THE LAKE WIND ADVISORY FOR LAKE TAHOE WILL EXPIRE AT 8 PM PDT THIS EVENING. A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT FROM 9 AM TO 8 PM PDT MONDAY. * SOUTHWEST WINDS WILL INCREASE MONDAY MORNING TO 15 TO 25 MPH WITH GUSTS TO 40 MPH. * WAVE HEIGHTS OF 3 TO 4 FEET...WITH HIGHEST WAVES ON THE NORTH AND EAST SECTIONS FROM KINGS BEACH TO ZEPHYR COVE. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ073-NVZ001-101200- /O.CON.KREV.WI.Y.0010.100510T1800Z-100511T0600Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES... HAWTHORNE...YERINGTON...SMITH VALLEY 759 PM PDT SUN MAY 9 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY. * SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 55 MPH MONDAY AFTERNOON AND CONTINUE INTO MONDAY EVENING. * WINDS WILL DECREASE LATE MONDAY EVENING AS A COLD FRONT REACHES MONO AND MINERAL COUNTIES. * MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. * TRAVEL RESTRICTIONS ARE POSSIBLE ON HIGHWAYS 95 AND 395 MONDAY AFTERNOON AND MONDAY EVENING. * AREAS OF BLOWING DUST COULD REDUCE VISIBILITY BELOW 3 MILES ON HIGHWAYS 95...167...359 AND 361. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE OUTDOOR OBJECTS WHICH COULD BLOW AROUND DURING GUSTY WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-101200- /O.CON.KREV.LW.Y.0027.100510T1700Z-100511T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 759 PM PDT SUN MAY 9 2010 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM PDT MONDAY FOR PYRAMID LAKE... A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT FROM 10 AM TO 8 PM PDT MONDAY. * WEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 40 MPH BY LATE MONDAY MORNING AND CONTINUE INTO MONDAY EVENING. * WAVE HEIGHTS 2 TO 4 FEET...HIGHEST ON EASTERN AND SOUTHEASTERN SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ BRONG HTTP://WEATHER.GOV/RENO
789 WWUS75 KREV 101118 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 418 AM PDT MON MAY 10 2010 NVZ003-110000- /O.EXB.KREV.WI.Y.0010.100510T1600Z-100511T0000Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITY OF...SPARKS 418 AM PDT MON MAY 10 2010 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON. * SOUTHWEST WINDS WILL INCREASE THIS MORNING TO 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. * WINDS WILL DECREASE LATER THIS AFTERNOON AND THIS EVENING AS A COLD FRONT PUSHES THROUGH THE AREA. * MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS...ESPECIALLY ON HIGHWAY 395 SOUTH OF RENO. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE OUTDOOR OBJECTS WHICH COULD BLOW AROUND DURING GUSTY WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ073-NVZ001-110000- /O.CON.KREV.WI.Y.0010.100510T1800Z-100511T0600Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES... HAWTHORNE...YERINGTON...SMITH VALLEY 418 AM PDT MON MAY 10 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING. * SOUTHWEST WINDS WILL INCREASE BY LATE MORNING TO 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. * WINDS WILL DECREASE LATE THIS EVENING AS A COLD FRONT REACHES MONO AND MINERAL COUNTIES. * MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. * AREAS OF BLOWING DUST COULD REDUCE VISIBILITY BELOW 3 MILES ON HIGHWAYS 95...167...359 AND 361. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE OUTDOOR OBJECTS WHICH COULD BLOW AROUND DURING GUSTY WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-110000- /O.CON.KREV.LW.Y.0027.100510T1600Z-100511T0300Z/ GREATER LAKE TAHOE AREA- 418 AM PDT MON MAY 10 2010 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR LAKE TAHOE... A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM PDT THIS EVENING. * SOUTHWEST WINDS WILL INCREASE THIS MORNING TO 15 TO 25 MPH WITH GUSTS TO 40 MPH. * WAVE HEIGHTS OF 3 TO 4 FEET...WITH HIGHEST WAVES ON THE NORTH AND EAST SECTIONS FROM KINGS BEACH TO ZEPHYR COVE. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-110000- /O.CON.KREV.LW.Y.0027.100510T1700Z-100511T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 418 AM PDT MON MAY 10 2010 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR PYRAMID LAKE... A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING. * WEST WINDS WILL INCREASE THIS MORNING TO 15 TO 25 MPH WITH GUSTS TO 40 MPH. * WAVE HEIGHTS 2 TO 4 FEET...HIGHEST ON EAST AND SOUTHEAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HOON HTTP://WEATHER.GOV/RENO
598 WWUS75 KREV 101818 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1118 AM PDT MON MAY 10 2010 CAZ073-NVZ001-110300- /O.CON.KREV.WI.Y.0010.000000T0000Z-100511T0600Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES... HAWTHORNE...YERINGTON...SMITH VALLEY 1118 AM PDT MON MAY 10 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * SOUTHWEST WINDS WILL INCREASE 20 TO 30 MPH WITH GUSTS UP TO 55 MPH BY EARLY AFTERNOON. * WINDS WILL DECREASE LATE THIS EVENING AS A COLD FRONT REACHES MONO AND MINERAL COUNTIES. * MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS...ESPECIALLY ALONG HIGHWAYS 395 AND 95. * AREAS OF BLOWING DUST COULD REDUCE VISIBILITY BELOW 3 MILES ON HIGHWAYS 95...167...359 AND 361. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE OUTDOOR OBJECTS WHICH COULD BLOW AROUND DURING GUSTY WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ003-110000- /O.CON.KREV.WI.Y.0010.000000T0000Z-100511T0000Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITY OF...SPARKS 1118 AM PDT MON MAY 10 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. * STRONGEST WINDS WILL BE FROM CARSON CITY SOUTH AFTER 2 PM AS PRECIPITATION BEGINS TO MOVE OVER RENO AND AREAS NORTH. * WINDS WILL DECREASE THIS EVENING AS A COLD FRONT PUSHES THROUGH THE AREA. * MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS...ESPECIALLY ON HIGHWAY 395 SOUTH OF RENO. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE OUTDOOR OBJECTS WHICH COULD BLOW AROUND DURING GUSTY WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-110300- /O.CON.KREV.LW.Y.0027.000000T0000Z-100511T0300Z/ GREATER LAKE TAHOE AREA- 1118 AM PDT MON MAY 10 2010 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR LAKE TAHOE... A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH. * WAVE HEIGHTS OF 3 TO 4 FEET...WITH HIGHEST WAVES ON THE NORTH AND EAST SECTIONS FROM KINGS BEACH TO ZEPHYR COVE. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-110300- /O.CON.KREV.LW.Y.0027.000000T0000Z-100511T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 1118 AM PDT MON MAY 10 2010 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR PYRAMID LAKE... A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH. * WAVE HEIGHTS 2 TO 4 FEET...HIGHEST ON EAST AND SOUTHEAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
786 WWUS75 KREV 102254 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 354 PM PDT MON MAY 10 2010 NVZ003-110000- /O.CAN.KREV.WI.Y.0010.000000T0000Z-100511T0000Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITY OF...SPARKS 354 PM PDT MON MAY 10 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND ADVISORY. GUSTY WEST WINDS WILL CONTINUE TO DECREASE THROUGH THE LATE AFTERNOON AND EARLY EVENING. A FEW GUSTS TO GREATER THAN 45 MPH ARE POSSIBLE IN WIND PRONE FROM WASHOE VALLEY SOUTH THROUGH 5 PM. $$ CAZ073-NVZ001-110600- /O.CON.KREV.WI.Y.0010.000000T0000Z-100511T0600Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES... HAWTHORNE...YERINGTON...SMITH VALLEY 354 PM PDT MON MAY 10 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 55 MPH THROUGH THE EVENING...DECREASING TO 15 TO 25 MPH WITH GUSTS TO 40 MPH BY MIDNIGHT. * MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS...ESPECIALLY ALONG HIGHWAYS 395 AND 95. * AREAS OF BLOWING DUST COULD REDUCE VISIBILITY BELOW 3 MILES ON HIGHWAYS 95...167...359 AND 361 EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE OUTDOOR OBJECTS WHICH COULD BLOW AROUND DURING GUSTY WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-110300- /O.CON.KREV.LW.Y.0027.000000T0000Z-100511T0300Z/ GREATER LAKE TAHOE AREA- 354 PM PDT MON MAY 10 2010 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR LAKE TAHOE... A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH...THEN DECREASING TO 10 TO 15 MPH WITH GUSTS TO 25 MPH IN THE EVENING. * WAVE HEIGHTS OF 2 TO 4 FEET...WITH HIGHEST WAVES ON THE NORTH AND EAST SECTIONS FROM KINGS BEACH TO ZEPHYR COVE. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-110300- /O.CON.KREV.LW.Y.0027.000000T0000Z-100511T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 354 PM PDT MON MAY 10 2010 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR PYRAMID LAKE... A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH...THEN DECREASING TO 10 TO 15 MPH WITH GUSTS TO 25 MPH AFTER 8 PM. * WAVE HEIGHTS 2 TO 4 FEET...HIGHEST ON EAST AND SOUTHEAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
260 WWUS75 KREV 110254 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 754 PM PDT MON MAY 10 2010 CAZ073-NVZ001-110400- /O.CAN.KREV.WI.Y.0010.000000T0000Z-100511T0600Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES... HAWTHORNE...YERINGTON...SMITH VALLEY 754 PM PDT MON MAY 10 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED ACROSS MINERAL...SOUTHERN LYON AND THE LOWER ELEVATIONS OF MONO COUNTY TO 10 TO 20 MPH WITH GUSTS TO 35 MPH. $$ CAZ072-NVZ002-110400- /O.EXP.KREV.LW.Y.0027.000000T0000Z-100511T0300Z/ GREATER LAKE TAHOE AREA- 754 PM PDT MON MAY 10 2010 ...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING FOR LAKE TAHOE... THE LAKE WIND ADVISORY FOR LAKE TAHOE WILL EXPIRE AT 8 PM PDT THIS EVENING. WINDS ON LAKE TAHOE HAVE DROPPED TO 5 TO 15 MPH. $$ NVZ004-110400- /O.EXP.KREV.LW.Y.0027.000000T0000Z-100511T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 754 PM PDT MON MAY 10 2010 ...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING FOR PYRAMID LAKE... THE LAKE WIND ADVISORY FOR PYRAMID LAKE WILL EXPIRE AT 8 PM PDT THIS EVENING. WINDS ON PYRAMID LAKE HAVE LOWERED TO 10 TO 20 MPH. $$ HTTP://WEATHER.GOV/RENO BRONG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at May 9, 2:44 PM PDT, 32 minutes earlier.
Area forecast discussion, May 9, 2:44 PM PDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
244 PM PDT SUN MAY 9 2010
.SHORT TERM...
INTERESTING FORECAST TODAY AS WE TRANSITION FROM CONVECTION AHEAD
OF A SHORT WAVE TROF TODAY TO GUSTY WINDS AHEAD OF THE NEXT UPPER
LOW MONDAY MRNG AND AFTN TO ANOTHER TASTE OF WINTER BY LATE MONDAY
INTO MONDAY EVNG.
DIFFLUENCE ALOFT AND LOW LVL INSTABILITY AHEAD OF SHORT WAVE MOVING
INTO THE SIERRA THIS AFTN HAS PRODUCED ISOLATED TSTMS AND SCATTERED
SHOWERS OVER THE RGN. EVEN WITH THE LOSS OF THE LOW LVL INSTABILITY
THIS EVNG THINK THE MID/UPPER LVL INSTABILITY WILL BE ENOUGH TO
CONTINUE SHOWERS AND POSSIBLY A FEW TSTMS GIVEN INTO THE EVNG HOURS.
THIS SHORT WAVE PROGRESSES EAST LATE TONIGHT BUT THE NEXT...MORE
SIGNIFICANT UPPER LOW MOVES IN BEHIND IT.
LOW LOCATED NEAR 47N 140W WILL DROP ESE OVERNIGHT AND BEGIN MOVING INTO
NRN CA BY LATE MON MRNG. MODELS ARE IN GOOD AGREEMENT REGARDING TIMING
OF THIS FEATURE SO CONFIDENCE IS FAIRLY HIGH IN ITS FORECAST TO MOVE
ACROSS THE CWA MONDAY AFTN/EVNG. MAIN JET ASCD WITH THIS UPPER LOW
SHOULD DROP INTO THE NRN CWA EARLY MONDAY THEN SLOWLY DROP SOUTH.
POSITION OF THE JET ACROSS THE NRN CWA WILL LIMIT WIND POTENTIAL
THERE...BUT SOUTH OF THE JET WINDS SHOULD KICK UP DURING THE MRNG.
FORECAST SOUNDINGS SHOW INSTABILITY INCREASING FROM HWY 50 NORTH
BY EARLY AFTN WITH APPROACH OF THE JET...BUT REMAINING FAIRLY
STABLE ALOFT FOR A LONGER TIME TO THE SOUTH. H700 WINDS NEVER
EXCEED 40 KTS AND MOST OF THE TIME ARE 35 KTS OR LESS ON MONDAY.
TEMPS FALL FAIRLY FAST MONDAY AFTN NORTH OF HIGHWAY 50 AS WELL AS
COLD POOL MOVES INTO THE NORTH NORTH OF THE MAIN JET. THINK A FEW
GUSTS UP TO 45 MPH AREA POSSIBLE RENO/CARSON CITY AREA EARLY IN
THE DAY...BUT THESE WILL NOT BE LONG LIVED AS PCPN SPILLS OVER AND
A COLD FRONT MOVES INTO THE RGN. SOUTH OF HWY 50 PROSPECTS AREA
BETTER FOR LONGER LIVED GUSTS TO 50 MPH OR BETTER AS THE AREA
STAYS SOUTH OF THE JET LONGER...ALTHOUGH THERE ARE NO GOOD
INDICATORS OF ENHANCED DOWN SLOPE WINDS. WILL BUMP UP WINDS
THROUGH MONO COUNTY AND INTO ZONE 1 IN NV...MINERAL/LYON...WITH
WIND PRONE AREAS ALONG HWYS 395 AND 95 LIKELY TO SEE THE HIGHEST
GUSTS. WILL RAISE A WIND ADVISORY FOR THESE LOCATIONS. WILL ALSO
INDICATE A LAKE WIND ADVISORY FOR TAHOE AND PYRAMID AGAIN MONDAY.
WINDS HAVE INCREASED AT TAHOE TODAY AND ARE MARGINAL NOW. PYRAMID
HAS YET TO SEE INCREASED WINDS AND WHILE THEY MAY GUST BRIEFLY
EARLY THIS EVNG THESE WILL NOT BE LONG LIVED ENOUGH TO WARRANT
CONTINUING THE ADVISORY THIS EVNG.
PCPN SHOULD START AS A MIX OF RAIN AND SNOW IN THE SIERRA MONDAY
THEN CHANGE TO ALL SNOW AS SNOW LEVELS FALL THROUGH THE DAY. INTO
WRN NV SNOW LEVELS WILL DROP TO THE VALLEY FLOORS IN THE
EVNG...BUT BY THEN THE HEAVIEST PCPN WILL HAVE ENDED. WHILE SOME
ACCUMULATION IS LIKELY ABOVE 6500 FEET IN THE THE SIERRA...MOST
ROAD SURFACES WILL NOT HAVE ADVERSE AFFECTS THROUGH THE
DAY...EXCEPT AT THE VERY HIGHEST PASSES. MONDAY NIGHT WILL OFFER A
BETTER CHANCE FOR ACCUMULATION AS TEMPS DROP..BUT EVEN IN THE
SIERRA THE HEAVIEST PCPN WILL END BETWEEN 11/03 UTC AND 11/06 UTC.
SO DO NOT ANTICIPATE ENOUGH ACCUMULATION TO WARRANT SNOW
ADVISORIES AT THIS TIME.
COOLER TEMPS OVERNIGHT MONDAY NIGHT WITH SHOWERS DEVELOPING THE
ENTIRE CWA. THESE SHOWERS WILL BEGIN TO TAPER OFF TUESDAY AS UPPER
LOW MOVES SLOWLY EAST. ECMWF IS STILL TRYING TO INDICATE SOME WRAP
AROUND MSTR LATE TUESDAY AND IS HOLDING POPS INTO FAR WRN NV.
OTHER MODELS ARE NOT AS ENTHUSIASTIC ABOUT THIS...BUT WILL HANG ON
TO SOME LOW POPS FOR TUESDAY AFTN INTO TUES EVNG TO ACCOUNT FOR
THIS. LOWERED TEMPS A FEW DEGREES TUESDAY TO ACCOUNT FOR INCREASED
CLOUD COVER...PRESENCE OF UPPER LOW OVER THE RGN AND CONTINUED
THREAT OF PCPN ALL COMBINING TO REDUCE HEATING. MLF
.LONG TERM...WEDNESDAY THROUGH SUNDAY...
NUDGED DOWN HIGHS SLIGHTLY WEDNESDAY OTHERWISE LITTLE TO NO CHANGE
TO EXTENDED GRIDS.
COOL NORTHERLY FLOW WEDNESDAY WILL KEEP HIGHS 5-10 DEGREES BELOW
AVERAGE. WEDNESDAY NIGHT AND THURSDAY...A WEAK IMPULSE WILL MOVE
DOWN THE BACKSIDE OF THE EXITING TROUGH THROUGH CALIFORNIA. THIS IS
NOT EXPECTED TO DO MUCH OTHER THAN PERHAPS BUILD A FEW CUMULUS ON
THE SIERRA THURSDAY AFTERNOON WITH DAYTIME HEATING AND TERRAIN
CONVERGENCE. HOWEVER...IT MAY KEEP TEMPS DOWN A BIT MORE THAN WE
HAVE CURRENTLY INDICATED FOR THURSDAY (ALTHOUGH NOT MORE THAN A FEW
DEGREES).
FRIDAY AND FRIDAY NIGHT...THE TAIL END OF A PACIFIC NORTHWEST
DISTURBANCE WILL SWIPE OUR NORTHERN CWA WITH A LOW CHANCE OF LIGHT
SHOWERS.
FINALLY BY SATURDAY AND SUNDAY...THE REGION SHOULD BE UNDER MODEST
RIDGING WITH SOME MID AND HIGH LEVEL MOISTURE SKIRTING THE NORTHWEST
CWA IN SOUTHWEST FLOW ALOFT. THIS FLOW SHOULD ALLOW HIGH TEMPS TO
WARM TO NEAR OR SLIGHTLY ABOVE AVERAGE WITH SOLID 70S TO EVEN LOW
80S OUT IN THE BASIN AND RANGE. WITH THE GLANCING MOISTURE I HAVE
LEFT THE RUNNING SLIGHT CHANCE POPS FOR NOW. SNYDER
&&
.AVIATION...
LIFT FOR THUNDERSTORMS NEAR KTRK/KTVL/KRNO HAS WANED SIGNIFICANTLY
WITH THE THREAT FOR THUNDER SHIFTING EAST OF KRNO INTO THIS EVENING.
GUSTS 35-40 KTS AND VERY SMALL HAIL PSBL WITH SHOWERS AND STORMS
EARLY THIS EVENING WELL EAST OF KRNO (WHERE THE SURFACE HAS NOT BEEN
RAIN-COOLED). FOR THE TERMINALS...A FEW SHOWERS COULD HANG AROUND
TIL 00Z-02Z ESPECIALLY IN THE SIERRA.
MONDAY...A STRONGER SYSTEM WILL BRING A BRIEF PERIOD OF GUSTY WINDS
(35 KTS FOR KRNO) FOLLOWED BY SNOW AROUND 18Z FOR KTRK/KTVL AND RAIN
FOR KRNO BETWEEN 21Z-00Z. VIS/CIGS ARE EXPECTED TO CRASH BELOW MINS
FOR SIERRA SITES FROM ARND 21Z TO 03Z/06Z TUESDAY AS SNOW INTENSIFIES.
FOR KRNO...RAIN WILL CHANGE TO SNOW 00Z-03Z TUESDAY WITH A PERIOD OF
LOWERED CIGS/VSBYS PRIOR TO 06Z. SNOW SHOULD NOT ACCUMULATE ON THE
RUNWAY MONDAY EVENING WITH VERY WARM GROUND TEMPS. SNYDER
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...LAKE WIND ADVISORY FROM 10 AM TO 8 PM PDT MONDAY FOR PYRAMID
LAKE IN NVZ004.
WIND ADVISORY FROM 11 AM TO 11 PM PDT MONDAY NVZ001.
LAKE WIND ADVISORY UNTIL 8 PM PDT THIS EVENING FOR LAKE TAHOE IN
NVZ002.
LAKE WIND ADVISORY FROM 9 AM TO 8 PM PDT MONDAY FOR LAKE TAHOE
IN NVZ002.
CA...WIND ADVISORY FROM 11 AM TO 11 PM PDT MONDAY CAZ073.
LAKE WIND ADVISORY UNTIL 8 PM PDT THIS EVENING FOR LAKE TAHOE IN
CAZ072.
LAKE WIND ADVISORY FROM 9 AM TO 8 PM PDT MONDAY FOR LAKE TAHOE
IN CAZ072.
&&
HTTP://WEATHER.GOV/RENOIn the hours before
Special weather statement, May 9, 2:54 PM PDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 254 PM PDT SUN MAY 9 2010 CAZ070>073-NVZ001>005-101200- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... LOYALTON...SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE... MARKLEEVILLE...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ...GLENBROOK...INCLINE VILLAGE...SPARKS...VERDI... GARDNERVILLE...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS... NIXON...IMLAY...EMPIRE...GERLACH 254 PM PDT SUN MAY 9 2010 ...WINDY AND COLDER MONDAY WITH SNOW IN THE SIERRA REACHING PARTS OF WESTERN NEVADA BY MONDAY EVENING... A FAST-MOVING STORM SYSTEM WILL ARRIVE ON MONDAY AND BRING A MIX OF RAIN AND SNOW TO NORTHEAST CALIFORNIA AND THE LAKE TAHOE BASIN DURING THE MORNING...WHICH WILL CHANGE TO ALL SNOW IN THE AFTERNOON. SNOW WILL ACCUMULATE ON HIGHER PASSES AND ROADS AROUND LAKE TAHOE DURING THE LATE AFTERNOON AND EARLY EVENING MONDAY...INCLUDING MOUNT ROSE AND ECHO SUMMITS AS WELL AS CARSON PASS. A SLUSHY ACCUMULATION IS ALSO POSSIBLE FOR DONNER AND FREDONYER PASSES DURING THE PERIOD OF HEAVIEST SNOWFALL. ACROSS LOWER ELEVATIONS OF WESTERN NEVADA AND EASTERN CALIFORNIA...WINDS GUSTS OF 35 TO 45 MPH WITH LOCALLY STRONGER GUSTS IN WIND PRONE AREAS ARE EXPECTED FROM MID MORNING THROUGH THE AFTERNOON. RAIN WILL DEVELOP DURING THE AFTERNOON BEFORE MIXING WITH AND CHANGING TO SNOW BEFORE ENDING MONDAY EVENING. A LIGHT ACCUMULATION ON NON-ROAD SURFACES WILL BE POSSIBLE ABOVE 5000 FEET. TRAVEL MAY BECOME DIFFICULT ACROSS THE SIERRA DUE TO SNOW. ANYONE DRIVING OVER SIERRA PASSES MONDAY AFTERNOON AND EVENING SHOULD CARRY TIRE CHAINS AND ALLOW EXTRA TRAVEL TIME. HTTP://WEATHER.GOV/RENO
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 3:16 PM PDT | Lake Wind Advisory | REV | Churchill, Douglas, Lyon, Pershing, Washoe | 29 hr |
| May 9, 4:16 PM PDT | Special Weather Statement | REV | Washoe | 59 min |
| May 9, 4:54 PM PDT | Special Weather Statement | REV | Pershing | 36 min |
Nearby
Wind Advisories in Nevada, 2010Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.